Alert archive / Oklahoma / Flash Flood Warnings in 2019

Flash Flood Warning 75, NWS Tulsa, OK

July 2, 2019Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 2, 2019, 9:37 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2019, 9:37 AM CDT (14:37 UTC)
Expired
Jul 2, 2019, 1:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:00 AM CDTFLASH FLOODSpiro, OKWATER RESCUE AT HIGHLINE ROAD NEAR HIGHWAY 271. PICKUP STRANDED IN RISING WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1306 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1306 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WGUS54 KTSA 021437
FFWTSA
OKC061-079-135-021830-
/O.NEW.KTSA.FF.W.0075.190702T1437Z-190702T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
937 AM CDT Tue Jul 2 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northeastern Haskell County in southeastern Oklahoma...
  Southeastern Sequoyah County in east central Oklahoma...
  Northern Le Flore County in southeastern Oklahoma...

* Until 130 PM CDT.

* At 936 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to three inches of rain 
  have fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Sallisaw...                       Pocola...
  Muldrow...                        Roland...
  Spiro...                          Arkoma...
  Panama...                         Keota...
  Bokoshe...                        Gans...
  Moffett...                        Rock Island...
  Cowlington...                     Scullyville...
  Braden...                         Cottonwood...
  Dora...                           Milton...

Additional rainfall amounts of one to two inches are possible in the 
warned area.

This includes Interstate 40 in Oklahoma between mile markers 299 and
328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 3514 9444 3514 9493 3547 9493 3547 9444

$$
2 follow-up statements
377 
WGUS74 KTSA 021612
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1112 AM CDT Tue Jul 2 2019

OKC061-079-135-021830-
/O.CON.KTSA.FF.W.0075.000000T0000Z-190702T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-Sequoyah OK-Le Flore OK-
1112 AM CDT Tue Jul 2 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
NORTHEASTERN HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHERN LE FLORE
COUNTIES...

At 1105 AM CDT, emergency management reported flash flooding around 
Spiro in northern Le Flore county. Three to five inches of rain have 
fallen across southern Sequoyah and northern Le Flore counties. 
Flash flooding is already occurring.

Some locations that may experience flooding include...
Sallisaw...                       Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Panama...                         Keota...
Bokoshe...                        Gans...
Moffett...                        Rock Island...
Cowlington...                     Scullyville...
Braden...                         Cottonwood...
Dora...                           Milton...

Additional rainfall amounts around one inch are possible in the 
warned area.

This includes Interstate 40 in Oklahoma between mile markers 299 and
328.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.

&&

LAT...LON 3514 9444 3514 9493 3547 9493 3547 9444

$$
144 
WGUS74 KTSA 021824
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
124 PM CDT Tue Jul 2 2019

OKC061-079-135-021834-
/O.EXP.KTSA.FF.W.0075.000000T0000Z-190702T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-Sequoyah OK-Le Flore OK-
124 PM CDT Tue Jul 2 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HASKELL...SOUTHEASTERN
SEQUOYAH AND NORTHERN LE FLORE COUNTIES WILL EXPIRE AT 130 PM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3514 9444 3514 9493 3547 9493 3547 9444

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:33 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 2, 5:33 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
533 AM CDT Tue Jul 2 2019

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Main concern aviation wise today is the nonzero potential for
thunderstorm impacts at all terminals. Short-term wise, it appears
that FSM and FYV will be most likely to see these impacts in the
next few hours, with existing activity approaching these terminals
at present. Will carry TEMPO's with MVFR conditions for a few
hours at these two sites this morning. Otherwise, will include a
VCTS mention at all sites this morning except for BVO, with
additional VCTS mention everywhere except MLC for potential
development mid to late afternoon. Thunderstorm impact potential
should diminish drastically with the loss of daytime heating.

&&

.PREV DISCUSSION... /Issued 305 AM CDT Tue Jul 2 2019/

DISCUSSION...
A typical summertime weather pattern will remain across the area
for at least the next week, with near daily chances of mainly
afternoon and early evening showers and thunderstorms, especially
over the higher terrain areas of southeast Oklahoma and northwest
Arkansas.

The best rain chances of the entire forecast period will likely
be this morning as an upper level disturbance lifts north across
the area. the greatest coverage of showers and storms will likely
be near and southeast of the Interstate 44 corridor. Another
uptick in shower and storm chances may occur by the weekend as a
weak frontal boundary attempts to sag south into the area.

High temperatures today will be a few degrees below the seasonal
normals, but will climb to near normal levels over the next few
days as upper heights slowly rise. Slightly above normal
temperatures may prevail by late this weekend into early next
week as upper ridging tries to take hold, but no oppressively hot
weather is expected.

Overall, only minor changes were made to the National Blend of
Models forecast.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....22
Hazardous weather outlook, Jul 2, 4:23 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
423 AM CDT Tue Jul 2 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-030930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
423 AM CDT Tue Jul 2 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Easter Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are ongoing this morning
across portions of southeast and east central Oklahoma. Coverage
is expected to expand further this morning, with thunderstorms
spreading northeastward into northeast Oklahoma and western
Arkansas. Severe weather is not expected, but isolated locations
may receive a brief moderate to heavy downpour this morning. Much
of the activity will diminish by the late afternoon and evening
hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Daily, mainly afternoon and evening thunderstorm chances will
persist through the rest of this week, with the highest chances
focused over parts of southeast Oklahoma and western Arkansas.
Isolated to scattered thunderstorm potential will spread to all of
eastern Oklahoma and western Arkansas by this weekend and
continuing into early next week, as nearby northwest flow allows a
series of disturbances to move through the area.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:52 AM CDTAreal Flood AdvisoryTSASequoyah113 min
Jul 2, 8:54 AM CDTAreal Flood AdvisoryTSALeFlore3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.